MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Entrapment of Device (1212); Nonstandard Device (1420); Gas/Air Leak (2946); Adverse Event Without Identified Device or Use Problem (2993); Output Problem (3005); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the burr became stuck in the lesion.The 99% stenosed target lesion was located in the mildly tortuous and severely calcified left anterior descending artery.A 1.25mm rotalink burr was selected for used.Upon device loading, a restriction was felt in the burr tip and the catheter shaft.During the procedure, the speed was set to 180000 rpm.It was noted that the advancer was leaking gas; the burr stalled, and the burr tip became stuck in the lesion.The maximum speed reached was 160000 rpm.The burr catheter was removed separately from the guidewire, by switching the speed from high to low speed, and moving the burr forward and backward, before exiting.The procedure was completed with another of the same device.No complications were reported, and patient condition was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: (b)(6).Device evaluated by manufacturer: a visual inspection found that the coil was kinked and stretched at the handshake connection.At 14cm distal from the strain relief, the sheath was torn.The coil was stretched for a length of 6cm, 25cm distal from the proximal end of the handshake connection, same location as the torn sheath.The tip of the sheath was found to be damaged.Microscope inspection of the device found no damages or irregularities.Photo media shows a portion of the burr catheter; however, due to visibility, the reported events could not be confirmed, and no damage is detected from the photo provided.
 
Additional Manufacturer Narrative
E1 initial reporter facility name: (b)(6) hospital.E1 initial reporter phone:(b)(6).H6 device code: corrected.Device evaluated by manufacturer: a visual inspection found that the coil was kinked and stretched at the handshake connection.At 14cm distal from the strain relief, the sheath was torn.The coil was stretched for a length of 6cm, 25cm distal from the proximal end of the handshake connection, same location as the torn sheath.The tip of the sheath was found to be damaged.Microscope inspection of the device found no damages or irregularities.Photo media shows a portion of the burr catheter; however, due to visibility, the reported events could not be confirmed, and no damage is detected from the photo provided.
 
Event or Problem Description

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22311612
Report Number2124215-2025-37842
Device Sequence Number15690310
Product Code MCX
UDI-Device Identifier08714729185864
UDI-Public(01)08714729185864(17)250820(10)32255623
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2025
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0032255623
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/25/2025
11/26/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/21/2025
12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight78 KG